Computing

, Volume 38, Issue 1, pp 23–31 | Cite as

Bernoulli functions and periodic B-splines

  • F. -J. Delvos
Contributed Papers

Abstract

Bernoulli polynomials and the related Bernoulli functions are of basic importance in theoretical numerical analysis. It was shown by Golomb and others that the periodic Bernoulli functions serve to construct periodic polynomial splines on uniform meshes. In an unknown paper Wegener investigated remainder formulas for polynomial Lagrange interpolation via Bernoulli functions. We will use Wegener's kernel function to construct periodicB-splines. For uniform meshes we will show that Locher's method of interpolation by translation is applicable to periodicB-splines. This yields an easy and stable algorithm for computing periodic polynomial interpolating splines of arbitrary degree on uniform meshes via discrete Fourier transform.

AMS Subject Classifications

42A10 65D10 

Key words

Splines Bernoulli polynomials 

Bernoulli-Funktionen und periodische B-Splines

Zusammenfassung

Bernoulli-Polynome und die zugehörigen Bernoulli-Funktionen sind von grundlegender Bedeutung für theoretische Untersuchungen in der numerischen Mathematik. M. Golomb und andere verwendeten die Bernoulli-Funktionen bei der Konstruktion periodischer Splines. In einer unbekannten Arbeit untersuchte U. Wegener Restglieddarstellungen für die Lagrange-Interpolation mittels Bernoulli-Funktionen. Wir verwendeten die Kernfunktion von Wegener zur Konstruktion von periodischenB-Splines. Für äquidistante Knoten zeigen wir, daß die Methode der Interpolation mittels Translation von Locher anwendbar ist auf periodischeB-Splines. Dieser Zusammenhang liefert einen einfachen und stabilen Algorithmus zur Berechnung periodischer Interpolationssplines mittels der diskreten Fourier-Transformation.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Collatz, L., Quade, W.: Zur Interpolationstheorie der reellen periodischen Funktionen. Sitzungsber. Preuss. Akad. Wiss.30, 383–429 (1938).Google Scholar
  2. [2]
    Delvos, F.-J.: Periodic interpolation on uniform meshes. J. Approximation Theory (to appear).Google Scholar
  3. [3]
    Delvos, F.-J.: Interpolation of odd periodic functions on uniform meshes (Meinardus, G., Nürnberger, G., eds.). ISNM74. Basel: Birkhäuser Verlag 1985.Google Scholar
  4. [4]
    Delvos, F.-J., Schempp, W.: On optimal periodic interpolation. J. Math. Anal. Applic.52, 553–560 (1975).CrossRefGoogle Scholar
  5. [5]
    Golomb, M.: Approximation by periodic spline interpolation on uniform meshes. J. Approximation Theory1, 26–65 (1968).CrossRefGoogle Scholar
  6. [6]
    Locher, F.: Interpolation on uniform meshes by translates of one function and related attenuation factors. Mathematics of Computation37, 403–416 (1981).Google Scholar
  7. [7]
    Meinardus, G.: Periodische Spline-Funktionen (Böhmer, K., Meinardus, G., Schempp, W., eds.). Lect. Notes in Math.501. Berlin-Heidelberg-New York: Springer-Verlag 1976.Google Scholar
  8. [8]
    Meinardus, G.: Periodic splines. In: Polynomial and spline approximation (Sahney, B. N., ed.). Dordrecht: D. Reidel Publishing Co. 1979.Google Scholar
  9. [9]
    Morsche, H. ter: On the existence and convergence of interpolating splines of arbitrary degree. In: Spline-Funktionen (Böhmer, K., Meinardus, G., Schempp, W.,eds.). Mannheim: Bibliograph. Institut 1974.Google Scholar
  10. [10]
    Prager, M.: Universally opitmal approximation of functionals. Aplikace Matematiky24, 406–516 (1979).Google Scholar
  11. [11]
    Schumaker, L. L.: Spline functions: basic theory. New York: John Wiley and Sons Inc. 1981.Google Scholar
  12. [12]
    Wegener, U.: Zur Theorie der Interpolation. Deutsche Mathematik1, 103–107 (1936).Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • F. -J. Delvos
    • 1
  1. 1.Lehrstuhl für Mathematik IUniversität Siegen (GH)SiegenFederal Republic of Germany

Personalised recommendations